MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS TOTAL B HCG II REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS TOTAL B HCG II REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6802220
Medical Device Problem Codes High Test Results (2457); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation concluded that a non-reproducible, higher than expected result was obtained from a single patient sample using vitros b-hcg (bhcgii) reagent lot 4310 on a vitros 5600 integrated system.The definitive assignable cause could not be determined with the information provided.No historic quality control results obtained using vitros bhcgii reagent lot 4310 were provided when requested, therefore, it is not possible to assess the performance of vitros bhcgii reagent lot 4310 and a reagent related performance issue cannot be ruled out as contributing to the event.Continual tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with vitros bhcgii reagent lot 4310.An instrument cannot be completely ruled out as a contributing factor as precision testing to assess instrument performance was not performed by the customer at the time of the event.Therefore, it cannot be confirmed that the instrument was operating as intended and unexpected instrument performance cannot be completely ruled out as contributing to the event.In addition, pre-analytical sample processing could not be ruled out as a contributing factor, as it is unknown if the customer was following the sample collection device manufacture's recommendation for sample centrifugation.Cellular debris, due to poor sample preparation, was potentially present in the affected sample, although this could not be confirmed.Finally, since the vitros 5600 integrated system is not interfaced to e-connectivity, and the customer did not collect data log files, it was not possible to review sample metering profiles for the initial and repeat testing events to investigate the possibility of pre-analytical sample mix-up.Therefore, pre-analytical sample mix-up cannot be ruled out or confirmed as contributing to the event.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a non-reproducible, higher than expected result was obtained from a single patient sample using vitros b-hcg (bhcgii) reagent lot 4310 on a vitros 5600 integrated system.Patient sample vitros bhcgii result of 28.7 miu/ml versus the repeat result of < 2.39 miu/ml biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.It is unknown if the higher than expected vitros bhcgii result of 28.7 miu/ml was reported outside of the laboratory or if a correct report was issued.However, the customer confirmed that there has been no allegation of patient harm.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment 609211.

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS TOTAL B HCG II REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key21610314
Report Number3007111389-2025-00022
Device Sequence Number18081736
Product Code DHA
UDI-Device Identifier10758750002320
UDI-Public(01)10758750002320(17)250629(11)240716(10)4310
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/29/2025
Device Catalogue Number6802220
Device Lot Number4310
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2025
Initial Report FDA Received Date03/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/16/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown